Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 67, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 23, 2008, 4:08 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 4:08 AM EDT (08:08 UTC)
- Expired
- Oct 23, 2008, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 230808 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT THU OCT 23 2008 LEZ142>145-231400- /O.NEW.KCLE.SC.Y.0067.081023T0808Z-081023T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 408 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. EAST WINDS AT 15 TO 20 KNOTS WILL DIMINISH SLIGHTLY LATER THIS MORNING. THIS WILL RESULT IN 3 TO 5 FOOT WAVES SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
000 WHUS71 KCLE 231336 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 936 AM EDT THU OCT 23 2008 LEZ144-145-231445- /O.CAN.KCLE.SC.Y.0067.000000T0000Z-081023T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 936 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ142-143-232000- /O.EXT.KCLE.SC.Y.0067.000000T0000Z-081023T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 936 AM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. EAST WINDS AT 10 TO 20 KNOTS WILL CONTINUE INTO THIS AFTERNOON. THIS WILL RESULT IN 3 TO 5 FOOT WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
000 WHUS71 KCLE 231937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT THU OCT 23 2008 LEZ142-143-240200- /O.EXT.KCLE.SC.Y.0067.000000T0000Z-081024T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 337 PM EDT THU OCT 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. EAST WINDS AT 10 TO 20 KNOTS WILL CONTINUE INTO THE EVENING. THIS WILL RESULT IN 3 TO 5 FOOT WAVES. WITH TIME TONIGHT WINDS WILL SHIFT TO THE SOUTHEAST...ALLOWING FOR WAVES TO FALL BELOW 4 FEET IN THE NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:30 AM EDT, 38 minutes earlier.
Area forecast discussion, Oct 23, 3:30 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 AM EDT THU OCT 23 2008 .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE OUT OVER THE ATLANTIC BY FRIDAY EVENING. THIS WILL ALLOW AN AREA OF LOW PRESSURE OVER THE PLAINS TO CROSS THE GREAT LAKES SATURDAY. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONE MORE QUIET DAY IS IN STORE FOR THE LOCAL AREA AS A RIDGE OF HIGH PRESSURE REMAINS JUST TO THE EAST. SOUTHERLY WINDS CIRCULATING AROUND THIS RIDGE WILL PUSH TEMPERATURES CLOSE TO 60 DEGREES TODAY. THERE SHOULD BE A FAIR AMOUNT OF HIGH CLOUDINESS TODAY BUT STILL THINK WE CAN GET AWAY WITH MOSTLY SUNNY IN THE FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... MODELS IN FAIR AGREEMENT WITH THE BIG PICTURE TODAY. ECMWF CERTAINLY HAS BEEN THE MOST CONSISTENT MODEL FROM RUN TO RUN AND WILL BE BASIS OF THE FORECAST AGAIN TODAY. LOW PRESSURE WILL DEVELOP OVER THE PLAINS AND TRACK ACROSS THE LAKES REGION ON SATURDAY. AN OCCLUDED FRONT FROM THE LOW WILL SWEEP NORTHEAST ACROSS THE AREA FOR THE START OF THE WEEKEND. PRECIP CHANCES WILL INCREASE FROM SOUTHWEST TO NORTHEAST ON FRIDAY. BY FRIDAY NIGHT...ALL AREAS WILL NEED CATEGORICAL POPS. LINGERING SHOWERS WILL CONTINUE ON SATURDAY WITH THE HIGHEST POPS IN THE EAST. EVEN WESTERN AREAS WILL NEED AT LEAST HIGH CHANCES POPS SATURDAY. GIVEN THE AMOUNT OF CLOUDS AND SHOWERS EXPECTED SATURDAY HAVE LOWERED TEMPS SEVERAL DEGREES FROM EARLIER PACKAGE. SHOWERY WEATHER CONTINUES SATURDAY NIGHT AHEAD OF A STRONG COLD FRONT. GUID TEMPS MOST OF THE PERIOD SEEM REASONABLE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN ARCTIC COLD FRONT IS STILL ON TRACK TO MOVE ACROSS THE REGION ON SUNDAY. UNSEASONABLY COLD AIR WILL BE FILTERED INTO THE REGION. INITIALLY THE FETCH WILL NOT BE TOO FAVORABLE FOR LAKE EFFECT ACTIVITY BUT A SHARP UPPER TROF WILL MOVE THROUGH LATE SUNDAY NIGHT SWITCHING THE FLOW TO A NW DIRECTION. AT THE SAME TIME 850 MB TEMPS PROGGED TO FALL TO AROUND NEG 8 DEGREES. THIS WILL OBVIOUSLY RESULT IN SIGNIFICANT LAKE INDUCED INSTABILITY. AT A MINIMUM...AREAS TO THE EAST OF KCLE WILL SEE A DECENT SHOT OF MIXED PRECIP. THE THREAT EXISTS FOR SOME ACCUMULATING SNOW ESPECIALLY ON HIGHER TERRAIN LATE SUNDAY NIGHT INTO MONDAY. NEW PACKAGE WILL END UP BEING FAIRLY SIMILAR TO PREVIOUS PACKAGE BUT WILL LIKELY NEED TO FINE TUNE FORECAST AS SUNDAY APPROACHES. MODELS REALLY START TO DIVERGE BY MIDWEEK WITH GFS MUCH MORE AGGRESSIVE GETTING RID OF TROFINESS. THINK THE ECMWF SOLUTION IS THE BETTER WAY TO GO. THIS WILL RESULT IN UNSETTLED WEATHER CONTINUING THROUGH THE END OF THE PERIOD. HAVE NUDGED TEMPS DOWN A FEW DEGREES BOTH MON AND TUESDAY. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... STRATOCUMULUS IS JUST EAST OF ERI BUT ESE DOWNSLOPE FLOW SHOULD KEEP THE CLOUDS AWAY UNTIL THEY DISSIPATE. VFR CONDITIONS AND ESSENTIALLY CLEAR SKIES OTHERWISE INTO TONIGHT. EAST WIND MAY PRODUCE A FEW GUSTS. OUTLOOK...INCREASING MID AND HIGH CLOUDS FRIDAY WITH SHOWERS SPREADING FROM SOUTHWEST TO NORTHEAST. AFTER THE SHOWERS BEGIN CEILINGS AND VSBY MAY BE REDUCED TO MVFR... WHICH WILL CONTINUE DURING THE DAY SATURDAY AT WHICH POINT SOME IFR CEILINGS ARE POSSIBLE. COULD BE A BREAK IN THE WEATHER SAT NIGHT INTO SUNDAY BEFORE THE NEXT COLD FRONT SUNDAY AFTERNOON WHEN SHOWERS MAY RETURN. ADDITIONAL SHOWERS AND PERHAPS SOME SNOW LIKELY EARLY NEXT WEEK AS A DEEP TROUGH ALOFT DEVELOPS. && .MARINE... NORTHEAST FLOW WILL BECOME EAST-SOUTHEAST TONIGHT AS HIGH PRESSURE BUILDS OVER NEW YORK. FINALLY COMING DOWN BELOW SMALL CRAFT CRITERIA...BUT LAKE WILL REMAIN A CHOPPY 2 TO 4 FEET FOR SOME TIME. SYSTEM FROM THE MIDDLE OF THE COUNTRY MAKES ITS WAY SLOWLY NORTHEAST TO THE LOWER LAKES THE REST OF THIS WEEK. SOUTHEAST FLOW WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND AS THIS SYSTEM APPROACHES. THIS SYSTEM WILL THEN GET WRAPPED UP WITH A LOW COMING DOWN OUT OF CENTRAL CANADA. WINDS WILL GO WEST SUNDAY AND BECOME WINDY...WILL HAVE TO WATCH FOR POSSIBLE GALES...THEN JUST ABOUT ONCE A DAY A REINFORCING FRONT WILL MOVE THROUGH. THIS WILL TAKE THE WINDS FROM WEST-SOUTHWEST TO NORTHWEST AND BACK AGAIN SUNDAY AND MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KOSARIK MARINE...OUDEMAN
Hazardous weather outlook, Oct 22, 5:50 AM EDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 550 AM EDT WED OCT 22 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-231000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 550 AM EDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.